Alert archive / Louisiana / Tornado Warnings in 2025
Tornado Warning 5, NWS Jackson, MS
NWS Jackson, MS issued this tornado warning at Jan 5, 2025, 3:41 PM CST for East Carroll Parish, Morehouse Parish, West Carroll Parish, Louisiana; Chicot County, Arkansas; Issaquena County, Sharkey County, Washington County, Mississippi. It was in force for 45 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 5, 2025, 3:41 PM CST (21:41 UTC)
- Expired
- Jan 5, 2025, 4:26 PM CST
- In force
- 45 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Chicot County, AR, East Carroll Parish, LA, Morehouse Parish, LA, West Carroll Parish, LA, Issaquena County, MS, Sharkey County, MS, Washington County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 146 km from the middle of the area, began a volume at 21:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 5, 3:42 PM CST | TSTM WND DMG | 3 Ne Fiske Union, LA | Trees down on Brown Rd, possible tornado. |
| Jan 5, 3:42 PM CST | TORNADO | 3 Ne Fiske Union, LA | Corrects previous tornado report from 3 NE Fiske Union. This brief EF1 tornado touched down on Abernathy Road, primarily snapping trees. It shifted a mobile home on Myers Road, with no injuries. Most trees that were snapped and roof damage was minor, continuin |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 5, 10:29 AM CST | Tornado Watch | SPC | 8 hr |
| Jan 5, 1:36 PM CST | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 9.7 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 588 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 464 m²/s²
- 0-3 km storm-relative helicity
- 542 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
603
WFUS54 KJAN 052141
TORJAN
ARC017-LAC035-067-123-MSC055-125-151-052245-
/O.NEW.KJAN.TO.W.0005.250105T2141Z-250105T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Jackson MS
341 PM CST Sun Jan 5 2025
The National Weather Service in Jackson has issued a
* Tornado Warning for...
Southern Chicot County in southeastern Arkansas...
Northeastern Morehouse Parish in northeastern Louisiana...
Northeastern East Carroll Parish in northeastern Louisiana...
Northern West Carroll Parish in northeastern Louisiana...
Southwestern Washington County in northwestern Mississippi...
Northwestern Issaquena County in west central Mississippi...
Northwestern Sharkey County in west central Mississippi...
* Until 445 PM CST.
* At 341 PM CST, a severe thunderstorm capable of producing a tornado
was located near Oak Grove, moving east at 50 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Oak Grove and Kilbourne around 345 PM CST.
Gassoway, Millikin, and Shelburn around 350 PM CST.
Glen Allan around 400 PM CST.
Grace around 410 PM CST.
Panther Burn around 415 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3297 9158 3301 9146 3302 9146 3321 9096
3315 9084 3276 9097 3274 9154
TIME...MOT...LOC 2141Z 247DEG 43KT 3293 9144
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
SAS3 follow-up statements
185
WWUS54 KJAN 052147
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
347 PM CST Sun Jan 5 2025
LAC067-052157-
/O.CAN.KJAN.TO.W.0005.000000T0000Z-250105T2245Z/
Morehouse LA-
347 PM CST Sun Jan 5 2025
...THE TORNADO WARNING FOR NORTHEASTERN MOREHOUSE PARISH IS
CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 600 PM CST for southeastern
Arkansas. A Tornado Watch also remains in effect until 900 PM CST for
northeastern Louisiana...and northwestern and west central
Mississippi.
&&
LAT...LON 3301 9140 3321 9096 3315 9084 3276 9097
3275 9132
TIME...MOT...LOC 2147Z 247DEG 43KT 3296 9136
$$
ARC017-LAC035-123-MSC055-125-151-052245-
/O.CON.KJAN.TO.W.0005.000000T0000Z-250105T2245Z/
Chicot AR-East Carroll LA-West Carroll LA-Washington MS-Issaquena MS-
Sharkey MS-
347 PM CST Sun Jan 5 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 445 PM CST FOR
SOUTHEASTERN CHICOT COUNTY...NORTHEASTERN EAST CARROLL AND
NORTHEASTERN WEST CARROLL PARISHES...SOUTHWESTERN WASHINGTON...
NORTHWESTERN ISSAQUENA AND NORTHWESTERN SHARKEY COUNTIES...
At 347 PM CST, a severe thunderstorm capable of producing a tornado
was located near Kilbourne, or 7 miles north of Oak Grove, moving
northeast at 50 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Gassoway, Millikin, Shelburn, and Kilbourne around 350 PM CST.
Glen Allan around 400 PM CST.
Grace around 410 PM CST.
Panther Burn around 415 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3301 9140 3321 9096 3315 9084 3276 9097
3275 9132
TIME...MOT...LOC 2147Z 247DEG 43KT 3296 9136
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
SAS335
WWUS54 KJAN 052213
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
413 PM CST Sun Jan 5 2025
ARC017-LAC123-052222-
/O.CAN.KJAN.TO.W.0005.000000T0000Z-250105T2245Z/
Chicot AR-West Carroll LA-
413 PM CST Sun Jan 5 2025
...THE TORNADO WARNING FOR SOUTHEASTERN CHICOT COUNTY IN SOUTHEASTERN
ARKANSAS AND NORTHEASTERN WEST CARROLL PARISHES IS CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 600 PM CST for southeastern
Arkansas. A Tornado Watch also remains in effect until 900 PM CST for
northeastern Louisiana...and northwestern and west central
Mississippi.
&&
LAT...LON 3299 9120 3300 9117 3302 9116 3304 9113
3306 9112 3311 9119 3313 9114 3313 9110
3315 9109 3321 9096 3315 9084 3276 9097
3275 9126
TIME...MOT...LOC 2212Z 247DEG 43KT 3308 9102
$$
LAC035-MSC055-125-151-052245-
/O.CON.KJAN.TO.W.0005.000000T0000Z-250105T2245Z/
East Carroll LA-Washington MS-Issaquena MS-Sharkey MS-
413 PM CST Sun Jan 5 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 445 PM CST FOR
NORTHEASTERN EAST CARROLL PARISH...SOUTHWESTERN WASHINGTON...
NORTHWESTERN ISSAQUENA AND NORTHWESTERN SHARKEY COUNTIES...
At 412 PM CST, a severe thunderstorm capable of producing a tornado
was located near Glen Allan, or 11 miles southwest of Hollandale,
moving northeast at 50 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Panther Burn around 420 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3299 9120 3300 9117 3302 9116 3304 9113
3306 9112 3311 9119 3313 9114 3313 9110
3315 9109 3321 9096 3315 9084 3276 9097
3275 9126
TIME...MOT...LOC 2212Z 247DEG 43KT 3308 9102
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
SAS005
WWUS54 KJAN 052226
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
426 PM CST Sun Jan 5 2025
LAC035-MSC055-125-151-052236-
/O.CAN.KJAN.TO.W.0005.000000T0000Z-250105T2245Z/
East Carroll LA-Washington MS-Issaquena MS-Sharkey MS-
426 PM CST Sun Jan 5 2025
...THE TORNADO WARNING FOR NORTHEASTERN EAST CARROLL PARISH...
SOUTHWESTERN WASHINGTON...NORTHWESTERN ISSAQUENA AND NORTHWESTERN
SHARKEY COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been cancelled.
A Tornado Watch remains in effect until 600 PM CST for southeastern
Arkansas. A Tornado Watch also remains in effect until 900 PM CST for
northeastern Louisiana...and northwestern and west central
Mississippi.
&&
LAT...LON 3299 9120 3300 9117 3302 9116 3304 9113
3306 9112 3311 9119 3313 9114 3313 9110
3315 9109 3321 9096 3315 9084 3276 9097
3275 9126
TIME...MOT...LOC 2225Z 247DEG 43KT 3314 9084
$$
SASWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Jan 5, 3:39 PM CST, 2 minutes earlier.
Area forecast discussion, Jan 5, 3:39 PM CST, 2 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
339 PM CST Sun Jan 5 2025
...New DISCUSSION...
.DISCUSSION...
Issued at 339 PM CST Sun Jan 5 2025
Tonight...
The potential for severe weather will be the main focus for this
evening as current mid afternoon global guidance continue to show
the cold front making its eastward track across central MS. Multiple
model guidance (mainly from global models and hi-res convective
allowing models) still show a favored environment for severe wx
later into tonight with approximately 1000-1200 J/kg of MLCAPE
spreading into central/southern MS later this evening. This combined
with strong low-level jet winds over the developing warm sector will
allow for organized severe thunderstorms to continue to spread
eastward. All modes of severe weather remain likely through around
midnight with the primary hazards being damaging wind gusts,
tornadoes possible (although a strong tornado cannot be ruled out at
this time), and hail up to quarter size. No changes have been made
to the severe graphic at this time and an "Enhanced" Risk (3 out of
5) for severe weather remains.
The severe weather potential will start to dwindle farther north and
east later tonight as thermodynamic parameters become less
favorable. As we head into the midnight hours, the cold front will
begin to clear east of our forecast area bringing our storm chances
to an end. Lastly, the strong cold air advection behind this
retreating cold front will plunge overnight lows into the upper 20s
across our forecast area. This combined with continued breezy
northwest winds in wake of the cold front will allow for wind chills
to drop to around 15 degrees through the early morning hours. The
strong pressure gradient (5 to 7 mb) will help keep breezy wind
conditions through Monday. /CR/
###################################################################
The previous forecast discussion for the extended period is mostly
valid but there could be a transition zone along and NW of the
Natchez Trace late week into early next weekend. Sleet and freezing
rain could potentially become a concern, while in the Delta area
there could be potential for accumulating snow and impacts. WPC has
increased probabilities of accumulating snow and ice and expanded
southward towards the I-20 corridor. While a winter wx HWO graphic
has not been advertised, if trends continue, then one will likely be
needed in future forecast packages. Dangerous cold will persist
through the week. The HWO graphic will be adjusted southward to
include the entire forecast area. These dangerous wind chills less
than 20 and as low as around 15 could support some dangerous cold
headlines. We will hold off on any advisories for now, but some
areas will likely to be needed to be advertised.
###################################################################
Monday through Mid-Week:
Drip your faucets overnight this week, and make sure you and your
loved ones have a warm place to be. It's going to be a cold one.
The cold front pushing through today will deliver much colder
temperatures as a strong Arctic/Canadian Prairie airmass moves in.
Temperatures and especially wind chills will be far below
seasonal norms for the rest of the week. Our coldest wind chills
will be tonight into tomorrow morning just before sunrise, as we
expect a fairly robust northerly fetch with wind speeds measuring
into 15 knots overnight.
As we move Monday into Tuesday, lows and highs will be colder but
with diminishing wind speeds. A Limited dangerous cold threat
looks to continue especially north of I-20 through the midweek
with low wind chills, min temps in the lower 20s, and max temps in
the 30s. Northern sectors may hold onto sub 15F overnight wind
chills until Wednesday night/Thursday morning, as wind chills in
those sectors bottom out around 15F every night/early morning
everyday through mid week.
Thursday through Friday:
Unfortunately just as all forecast zones look to break above
dangerous cold-level wind chills, we have yet another system set to
track across the area from the Gulf Coast, which will have
significant impacts Thursday night into Friday morning. This low is
set to surge Gulf moisture over an entrenched Arctic air mass (as
has been discussed above), this will have the undesirable effect of
producing rain showers in the far southwest which will transition
into a wintry mix as it propagates northwards and move into the
night time hours. This moisture plume will continue to advect
northwards into deeper surface layer cold air, consequently the
wintry precip will transition into snow just before sunrise, and
just north of I-20. As we heat up a bit with sunrise, and the
aforementioned Gulf plume erodes away the surface cold layer, we
should see a transition to pure rain by Friday's afternoon hours for
most zones.
At this point anticipate a convoluted mixture of rain, rain/snow,
and snow between sunrise and the afternoon across areas north of I-
20. A final note on this: once this line of wintry precipitation
passes through, propagating northwards, what follows behind is
expected to be rain.
A quick note on timing and characterization: There is some
disagreement on the exact characterization of the precipitation set
to start in the far southwest as rain. Some guidance suggests that
it could enter the CWA as a wintry mix, however; that guidance has
been thermodynamically inconsistent with supporting ingredients.
They either do not have us sufficiently cold to support wintry
precipitation, or the solutions have us cold enough yet not
sufficiently moist to produce precipitation at all. That being said,
confidence has continued to increase that there will be
precipitation; most models agree on that. There is also an emerging
trend towards resolving in the direction of a wintry precip scenario
developing earlier/further south. For now we have elected to err
towards a rainy start, but do not be surprised if timing and
characterization change as we move closer to Thursday/Friday.
Next Weekend:
We will see lows bottom out below freezing overnight, this together
with the wealth of surface moisture brought in from the
aforementioned precipitating system on Friday, will facilitate
significant frost formation across the entire CWA in the early
morning hours. Don't anticipate lows above freezing until next
week, as Sunday afternoon looks to be our first significant return
to Gulf flow and even then overnight lows look to be in the 30s
for Sunday night./OAJ/
&&
.AVIATION...
(18Z TAFS)
Issued at 1243 PM CST Sun Jan 5 2025
A mixture of MVFR/IFR ceilings are currently occurring across
several TAF sites, along with a few southern TAF sites (PIB &
HBG) under LIFR ceilings due to low stratus to start off this 18Z
forecast package. Stratus will continue to lower and spread across
the forecast area with current radar scans showing a few
scattered rain showers north of the Hwy 82 corridor with MVFR/IFR
ceilings prevailing. SHRA & TSRA will increase from west to east
later tater this afternoon from west to east as a cold front moves
through central MS. Gusty southerly winds over 40 mph will be
possible before the thunderstorms arrive from the west starting a
little after 20Z Sunday. Gusty winds will then shift to the north
by 06Z Monday after the cold front moves through. Rain chances
will come to an end by 07Z Monday with a few lingering showers
possible across portions of the Pine Belt. /CR/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 28 39 26 42 / 100 0 0 0
Meridian 28 40 24 43 / 100 0 0 0
Vicksburg 26 41 24 42 / 80 0 0 0
Hattiesburg 31 43 26 47 / 100 0 0 0
Natchez 26 39 25 42 / 90 0 0 0
Greenville 26 36 25 37 / 30 0 0 0
Greenwood 27 38 25 40 / 80 0 0 0
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Wind Advisory until 8 PM CST this evening for MSZ018-019-025>066-
072>074.
LA...Wind Advisory until 8 PM CST this evening for LAZ007>009-015-016-
023>026.
AR...Wind Advisory until 8 PM CST this evening for ARZ074-075.
&&
CR/OAJ/CRIn the hours before
Special weather statement, Jan 5, 1:10 PM CST, 2 hours 31 minutes before
Special Weather Statement
National Weather Service Jackson MS
110 PM CST Sun Jan 5 2025
LAZ007-008-052015-
Morehouse LA-West Carroll LA-
110 PM CST Sun Jan 5 2025
...A STRONG THUNDERSTORM WILL IMPACT MOREHOUSE AND CENTRAL WEST
CARROLL PARISHES THROUGH 215 PM CST...
At 110 PM CST, Doppler radar was tracking a strong thunderstorm near
Swartz, moving northeast at 50 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Collinston, Oak Ridge, Mer Rouge, and Bastrop around 115 PM CST.
Galion around 125 PM CST.
Goodwill around 130 PM CST.
Bonita around 135 PM CST.
Forest around 145 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 600 PM CST for southeastern
Arkansas...and northeastern Louisiana.
&&
LAT...LON 3301 9175 3301 9143 3300 9143 3270 9138
3263 9160 3267 9160 3267 9164 3261 9167
3261 9171 3259 9174 3253 9191 3260 9193
3266 9191 3266 9194 3271 9197 3270 9202
3271 9204 3270 9204 3269 9205 3271 9206
TIME...MOT...LOC 1910Z 238DEG 43KT 3264 9195
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
SASSpecial weather statement, Jan 5, 2:00 PM CST, 1 hour 41 minutes before
Special Weather Statement
National Weather Service Jackson MS
200 PM CST Sun Jan 5 2025
ARZ075-MSZ034-041-052100-
Chicot AR-Washington MS-Sharkey MS-
200 PM CST Sun Jan 5 2025
...STRONG THUNDERSTORMS WILL IMPACT SOUTHERN CHICOT...SOUTHERN
WASHINGTON AND NORTH CENTRAL SHARKEY COUNTIES THROUGH 300 PM CST...
At 159 PM CST, Doppler radar was tracking a cluster of strong
thunderstorms near Kilbourne, or 7 miles north of Oak Grove, moving
northeast at 40 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This strong thunderstorm will be near...
Eudora around 205 PM CST.
Avon around 225 PM CST.
Wayside around 230 PM CST.
Estill and Hollandale around 240 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 600 PM CST for southeastern
Arkansas. A Tornado Watch also remains in effect until 900 PM CST for
northeastern Louisiana...and northwestern and west central
Mississippi.
&&
LAT...LON 3337 9111 3312 9071 3302 9097 3301 9105
3301 9116 3300 9117 3300 9137 3301 9146
3302 9146
TIME...MOT...LOC 1959Z 236DEG 36KT 3297 9139
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
SASLocal storm report, Jan 5, 2:55 PM CST, 46 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
255 PM CST Sun Jan 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0237 PM Hail Chatham 33.10N 91.10W
01/05/2025 M1.00 Inch Washington MS Trained Spotter
Trained weather spotter reported quarter
size hail in Chatham.
&&
SWSpecial weather statement, Jan 5, 3:34 PM CST, 7 minutes before
Special Weather Statement
National Weather Service Jackson MS
334 PM CST Sun Jan 5 2025
MSZ025>027-052230-
Carroll MS-Grenada MS-Leflore MS-
334 PM CST Sun Jan 5 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN CARROLL...
SOUTHWESTERN GRENADA AND LEFLORE COUNTIES THROUGH 430 PM CST...
At 334 PM CST, Doppler radar was tracking a strong thunderstorm over
Quito, or 8 miles southwest of Greenwood, moving northeast at 60 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This strong thunderstorm will be near...
Greenwood and Teoc around 340 PM CST.
Malmaison and Avalon around 345 PM CST.
North Carrollton, Jefferson, and Leflore around 350 PM CST.
Carrollton around 355 PM CST.
Grenada around 400 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 900 PM CST for central and
north central Mississippi.
&&
LAT...LON 3383 8983 3345 8979 3334 9021 3337 9032
3336 9032 3335 9029 3335 9028 3333 9028
3332 9029 3332 9032 3331 9032 3328 9044
3361 9045
TIME...MOT...LOC 2134Z 241DEG 52KT 3346 9030
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
DBLocal storm report, Jan 5, 3:36 PM CST, 5 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
336 PM CST Sun Jan 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM Tstm Wnd Dmg 4 W Collinston 32.70N 91.93W
01/05/2025 Morehouse LA Emergency Mngr
Emergency manager reported trees and
powerlines were down near New Fellowship
Church along HWY 139 and south of Bastrop.
&&
SWThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 5, 3:05 AM CST | Wind Advisory | JAN | Catahoula, Concordia, East Carroll, Franklin, Madison, Morehouse and 3 more | 17 hr |
| Jan 5, 1:10 PM CST | Special Weather Statement | JAN | Morehouse, West Carroll | 65 min |
| Jan 5, 1:16 PM CST | Severe Thunderstorm Warning | JAN | Morehouse, West Carroll | 59 min |
| Jan 5, 1:38 PM CST | Tornado Warning | JAN | East Carroll, Morehouse, West Carroll | 67 min |
| Jan 5, 2:31 PM CST | Tornado Warning | JAN | Morehouse | 59 min |
| Jan 5, 2:53 PM CST | Tornado Warning | JAN | Morehouse, West Carroll | 67 min |
| Jan 5, 5:13 PM CST | Severe Thunderstorm Warning | JAN | Catahoula, Concordia | 40 min |
| Jan 5, 2:25 PM CST | Severe Thunderstorm Warning | JAN | Ashley | 50 min |
| Jan 5, 2:33 PM CST | Tornado Warning | JAN | Chicot | 57 min |
| Jan 5, 2:57 PM CST | Severe Thunderstorm Warning | JAN | Chicot | 63 min |
| Jan 5, 2:00 PM CST | Special Weather Statement | JAN | Washington | 60 min |
| Jan 5, 3:14 PM CST | Severe Thunderstorm Warning | JAN | Bolivar | 46 min |
| Jan 5, 3:24 PM CST | Severe Thunderstorm Warning | JAN | Washington | 51 min |
| Jan 5, 3:34 PM CST | Special Weather Statement | JAN | Carroll, Leflore | 56 min |
| Jan 5, 4:20 PM CST | Severe Thunderstorm Warning | JAN | Holmes, Humphreys, Issaquena, Sharkey, Sunflower, Washington and 1 more | 40 min |
| Jan 5, 4:56 PM CST | Severe Thunderstorm Warning | JAN | Carroll, Holmes, Humphreys, Leflore, Yazoo | 64 min |
| Jan 5, 5:15 PM CST | Tornado Warning | JAN | Humphreys, Sharkey, Yazoo | 21 min |
| Jan 5, 5:20 PM CST | Severe Thunderstorm Warning | JAN | Carroll, Grenada, Montgomery, Webster | 55 min |
| Jan 5, 5:49 PM CST | Severe Thunderstorm Warning | JAN | Attala, Carroll, Choctaw, Holmes, Montgomery | 56 min |
| Jan 5, 5:49 PM CST | Tornado Warning | JAN | Montgomery, Webster | 41 min |
| Jan 5, 5:54 PM CST | Severe Thunderstorm Warning | JAN | Claiborne, Warren | 42 min |
Nearby
Tornado Warnings in Louisiana, 2025Tornado Warnings in Mississippi, 2025Tornado Warnings in Arkansas, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.